MAUDE Adverse Event Report: STRYKER GMBH TROCHANTERIC NAIL KIT, TI GAMMA3 Ø11X200MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH TROCHANTERIC NAIL KIT, TI GAMMA3 Ø11X200MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 31251200S
Medical Device Problem Codes Break (1069); Fracture (1260); Device Damaged by Another Device (2915)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 06/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of the investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
A nail breakage was reported.A revision surgery is required.The date of revision is not reported.
 
Additional Manufacturer Narrative
Correction please refer to d4 lot#.The reported event could be confirmed since the device was returned for evaluation and matches the alleged failure.The device inspection revealed the following: during visual inspection.The nail found completely broken from the webs of the lag screw hole.Drilling marks are visible in the anterior web of lag screw hole starting from lateral side most probably due to contact of drill with the nail prior to lag screw insertion.Drilling marks are also visible in both the distal holes.Excess contact of the drill with the nail affects the loading bearing capacity of the nail and could create a starting point of the fracture (notching effect).Heavy deformation is observed in the distal fragment of the broken nail in the medial position of the nail along with two load bearing points.Lateral side is also rubbed shiny and deformed.This indicates that the distal fragment of the nail has been subjected heavy compressive load.The microscopic view of the broken fragment¿s surface indicates towards a fatigue failure as indicated by the lines of rest on the surface.A formal medical opinion was sought regarding the received x-rays and medical documents which states that "unfortunately the quality of the shared x-rays is very bad which makes a determination of the root cause impossible".A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the investigation, we can say that the nail breakage occurred in a fatigue manner.Miss-drilling could be a potential factor towards nail breakage as it affects the load bearing capacity of nail and makes it prone to breakage but as the evaluation of the x-rays was not possible due to bad quality, an exact root cause cannot be established.If more information is provided, the case will be reassessed.
 
Event or Problem Description
A nail breakage was reported.A revision surgery is required.The date of revision is not reported.Additionally reported: material failure with fracture of the gamma nail in the presence of pseudarthrosis of the proximal femur with status post gamma nail osteosynthesis for multifragmentary pertrochanteric femoral fracture on the left side.

Brand Name
TROCHANTERIC NAIL KIT, TI GAMMA3 Ø11X200MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19735685
Report Number0009610622-2024-00706
Device Sequence Number7006238
Product Code HSB
UDI-Device Identifier04546540375087
UDI-Public(01)04546540375087(11)230825(17)280731(10)K16BD0C
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K200869
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number31251200S
Device Lot NumberK16BD0C
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/18/2024
Supplement Date Received by Manufacturer10/29/2024
Initial Report FDA Received Date07/12/2024
Supplement Report FDA Received Date11/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient SexFemale